Michigan, 2005

Damaging Winds in Michigan, June 26, 2005

June 26, 2005 · NWS IWX · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 26, 3:15 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 26, 3:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 PM EST SUN JUN 26 2005

.SHORT TERM...
TONIGHT AND MONDAY. ISOLD/SCT CONVECTION ONGOING WITH LAKE BOUNDARY
MOST ACTIVE THOUGH SOME CONVERGENCE NOTED ACROSS NORTHEAST INDIANA
AND ANOTHER LINE OF ENHANCED CU FROM TOL-FWA-NORTHWEST OF IND.
OUTFLOWS BEGGINING TO INTERACT AS WELL AND WITH SBCAPES NEAR 3000
J/G AND DRY SUBCLOUD LAYER ANTICIPATE PULSE MODE AND CANT RULE OUT
ONE OR TWO ISOLATED STRONG/SEVERE GUST WITH A QUICKLY DECAYING
STORM. CONVECTION AGAIN DIURNALLY DRIVEN AND ONLY KEEP SCT/ISOLD
POPS THROUGH EVENING. THEN FOR MONDAY MOISTURE PROFILE NOT AS DEEP
AND INSTABILITY NOT AS GREAT...HOWEVER THERE IS A LEADING SHORT WAVE
CURRENTLY ACROSS TN VALLEY PROGGED INTO CWA IN THE AFTERNOON WELL
AHEAD OF CLOSED LOW ADVANCING NORTH FROM GULF STATES. WITH OLD
BOUNDARIES AND SOME INSTABILITY HAVE WENT WITH ISOLD MON AFT/EVE
TSRA.

&&

.LONG TERM...
MONDAY NIGHT THROUGH SUNDAY...THE UPPER TROF THAT WAS OVER THE WEST
COAST FINALLY WILL LIFT NORTHEAST LATER THIS WEEK. EXPECT HOT AND
HUMID DAYS AND WARM AND MUGGY NIGHTS THROUGH WEDNESDAY NIGHT. CHANCE
FOR STORMS TUESDAY AND TUESDAY NIGHT AS UPPER LEVEL DISTURBANCE
NORTH OF MOBILE AL DRIFTS NORTH AND COMES IN PHASE WITH A SHORTWAVE
EJECTING EAST OUT OF THE WEST COAST TROF. THIS SHOULD HAPPEN OVER IL
LATE MONDAY NIGHT ACCORDING TO CONSENSUS OF NCEP MODELS.  SET ASIDE
ETA MOS HIGHS TUESDAY IN THE UPPER 70S (FWA). GIVEN 850 MB TEMPS OF
ABOUT +17C...HAVE TWEAKED HIGHS DOWN 1-2 DEGREES TO 88.  LOOKS LIKE
BETTER CHANCE FOR STORMS THURSDAY AND THURSDAY NIGHT AS FAST MOVING
COOL FRONT MOVES ACROSS THE AREA. GFS...ECMWF AND 12Z CANADIAN ALL
IN REASONABLE AGREEMENT WITH THE TIMING OF THE FRONT. THEREFORE...
HAVE RAISED POPS TO 50% THURSDAY AND 40% THURSDAY NIGHT. SHOULD BE
DRY AND COOLER FRIDAY AND SATURDAY WITH TEMPERATURES MODERATING SOME
NEXT SUNDAY.

&&

.AVIATION...
SAME THINKING FROM THE 12Z TAF PACKAGE WILL BE LEFT INTACT FOR THE
18Z TAF. OUTFLOW FROM CONVECTION OVERNIGHT ACROSS CWA COMBINED WITH
INCREASING GRADIENT WITH LAKE BREEZE SHOULD BE SUFFICIENT FOR AT
LEAST ISOLATED CONVECTION THIS AFTERNOON AS SBCAPES NOW IN EXCESS OF
3000 J/KG. WEAK WIND PROFILE SHOULD AGAIN PRECLUDE ANY WIDESPREAD
DEVELOPMENT AND KEEP TSRA CHANCE AT TERMINAL SITES LOW ENOUGH TO NOT
WARRANT MENTION. WILL HAVE CB MENTION PER LATEST VIS SAT TREND OF
ENHANCING CU FIELD ACROSS NORTHEAST INDIANA AND ALONG LAKE BOUNDARY.
MVFR AGAIN TOWARD DAYBREAK APPEARS LIKELY WITH NO AIRMASS EXCHANGE
WITH POLLUTANTS CONCENTRATING BENEATH STRONG SURFACE BASED
INVERSION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&

AVIATION/SHORT TERM...MURPHY
LONG TERM...SKIP
Hazardous weather outlook, Jun 26, 4:52 AM EST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 AM EST SUN JUN 26 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
452 AM EST SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT AN ISOLATED SEVERE
THUNDERSTORM IS POSSIBLE. DAMAGING WIND GUSTS OF 60 MPH WILL BE THE
PRIMARY THREAT. THUNDERSTORMS THAT DO DEVELOP WILL BE SLOW MOVING AND
MAY PRODUCE LOCALLY HEAVY RAINFALL.

IT WILL BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES NEAR 100
BY EARLY AFTERNOON. DRINK PLENTY OF WATER...WEAR LIGHT COLOR CLOTHING
AND STAY OUT OF DIRECT SUNLIGHT AS MUCH AS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY BUT
THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

HEAT INDEX VALUES MONDAY THROUGH THURSDAY WILL LIKELY BE WELL INTO
THE 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.
HOWEVER...TRAINED OBSERVERS ARE ASKED TO CALL IN REPORTS WITH ANY
ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP.

LMZ043-046-061-271000-
452 AM EST SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND THIS EVENING. A FEW
STORMS MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY
LIGHTNING AND HEAVY RAIN. WINDS AND WAVES WILL BE HIGHER NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY. THE
POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The radar

The Northern Indiana radar (KIWX), 53 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Joseph

When
June 26, 3:15 PM EST
Where
St. Joseph County, Constantine
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
41.833, -85.667

A few trees reported down.

Thunderstorm Wind, Hillsdale

When
June 26, 5:45 PM EST
Where
Hillsdale County, 9 mi W of Hillsdale
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
41.917, -84.800

A pole barn was destroyed west of Hillsdale.

Thunderstorm Wind, Hillsdale

When
June 26, 5:58 PM EST
Where
Hillsdale County, 6 mi E of Moscow
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.050, -84.383

Several large tree limbs reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456756, 5456754, 5456755.